Iowa, 2017Winter Storm and Winter Weather in Iowa, December 29, 2017
December 29, 2017 · NWS DVN · 18 events in 18 counties and zones
A winter storm moved across the region during on December 29th and brought snow along and north of a line from Fairfield to Burlington Iowa. The heaviest snow fell in the counties along the Interstate 80 corridor where 4 to 7 inches of snow was reported.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm moved across the region during on December 29th and brought snow along and north of a line from Fairfield to Burlington Iowa. The heaviest snow fell in the counties along the Interstate 80 corridor where 4 to 7 inches of snow was reported. 1 to 4 inches of snow was reported to the south and north of that line with the lightest amounts along the U.S. Highway 20 corridor and along a line from Fairfield to Burlington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 28, 11:39 PM CST, 21 minutes earlier.
Area forecast discussion, Dec 28, 11:39 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1139 PM CST Thu Dec 28 2017
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 301 PM CST Thu Dec 28 2017
18Z surface data has high pressure over the eastern Great Lakes with
the next storm system in the northern Plains. Behind the next storm
system a very strong arctic high was in the northern Rockies. Dew
points were in the single digits from the Great Lakes and into the
upper Midwest. Dew points below zero were moving into the northern
Plains.
&&
.SHORT TERM...(This Evening through Friday Night)
ISSUED AT 301 PM CST Thu Dec 28 2017
Two quick storm systems will affect the area over the next 36 hours.
A winter weather advisory is being issued for much of the area for
Friday into Friday evening.
Through 6 PM the heavier snowfall rates of the first storm will
slowly shift east of the Mississippi. General accumulations should
generally be around an inch plus or minus one half inch.
After 6 PM light snow will quickly end from west to east across the
area with some partial clearing possible. Late tonight quiet but
cold conditions are expected with lows in the single digits.
Attention then turns to the second storm system.
Model trends with the second storm system have been to slowly trend
it wetter with time and a gradual drift northward on the track.
A nice band of forcing begins moving into the area Friday morning
and gets stronger during the day. Snow will develop/spread into the
area from west to east during the morning with nearly all of the
area seeing snow Friday afternoon.
With the models trending slightly wetter, the snow/rain ratios
become important. A general snow will be seen across the entire area
with a band of heavier snow. The northern two thirds to half of the
area has the better chances of seeing more significant snowfall.
Trends with the models suggest that the band of heavier snowfall
will set up roughly along a line from KALO in Iowa to between KVYS
and KC75 in Illinois. The actual axis may be a bit south or even
north of this line. The width of this band looks to be about 40-60
miles.
Now as for snowfall amounts. The band of heaviest snowfall looks to
be 3 to 5 inches and an isolated 6 inch amount is not out of the
question by the time the snow ends Friday evening. South of this
band, snowfall amounts will quickly drop to under an inch south of
an Ottumwa, IA to Macomb, IL line.
Friday night, snow will rapidly end from west to east across the
area with possibly some partial clearing as the first surge of
arctic air moves into the area. Low temperatures Friday night will
be in the single digits above and below zero.
.LONG TERM...(Saturday through Thursday)
ISSUED AT 301 PM CST Thu Dec 28 2017
Extreme cold with dangerous wind chills and possibly record cold
through at least next Thursday.
Long Term Forecast Confidence Assessment...fair to poor or average
to below average. Main issue is the negative feedback of additional
fluffy snow and arctic air falling through Friday. Local techniques
support many area highs and lows next 7 days may be at least 3
degrees and possibly 5+ degrees still too mild.
Saturday through Sunday...have lowered temperatures by 1 to 3
degrees. Large and cold arctic high pressure to arrive with brisk
northwest winds up to 25 mph at times under mostly fair skies. Local
tools suggest isolated flurries are possible with intense cold for
later shifts to review. Highs mostly -5F to +5F with mins mostly -5F
to -18F degrees. Concern is mainly lows, which may still be 3
degrees and possibly more too warm. Wind chill advisory very likely
and wind warning in northwest is possible. Local calculations
suggest wind chills may dip overnight into morning hours below -20F
and approach -35F or colder for several hours.
Monday and Tuesday...trimmed temperatures 1 to 3 degrees with
another couple degrees lower or more possible. Fair to mostly fair
with large high pressure dominating. Highs -5 to plus 5 degrees and
mins -10 to -20 degrees Tuesday AM. Once again isolated flurries
possible due to intense cold. With decoupling, lows may still be
several degrees too mild for later shifts to reassess. Tuesday
should be 5 plus degrees warmer or less cold than Monday with lows
Tuesday night -5 to +5 which again may be still too mild. Very cold
wind chills of -10 to -30F or colder are expected for at least a
long duration wind chill advisory many areas extending from this
weekend.
Wednesday and Thursday...turning colder with more arctic air
arriving with continued risk of flurries. Lowered temperatures with
risk still too mild by at least a category or 3 degrees. Highs zero
to 10 above and lows -5F to -15F at the present time, which may be
again optimistic. Wind chills again very cold of -10F to -25F or
colder expected most of the time.
This 6+ day period will average temperatures 25 to 35 degrees below
normal with again risk of record cold highs and lows quite possible.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
ISSUED AT 1135 PM CST Thu Dec 28 2017
Snow for Friday with IFR conditions likely. Heaviest band of snow
forecast from KCID to KMLI from late morning through afternoon.
Periods of LIFR visibilities/ceilings are possible in this band.
Visibilities should improve slightly toward the end of the TAF
period, but ceilings will remain near the IFR/MVFR threshold.
Forecast snow accumulation range is 2 to 5 inches. Best chance for
the higher amounts are at KCID/KMLI. Uttech
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory from 9 AM to 10 PM CST Friday for Cedar-
Clinton-Des Moines-Dubuque-Jackson-Jones-Louisa-Muscatine-
Scott.
Winter Weather Advisory from 7 AM to 9 PM CST Friday for Benton-
Buchanan-Delaware-Henry IA-Iowa-Johnson-Keokuk-Linn-
Washington.
IL...Winter Weather Advisory from 9 AM to 10 PM CST Friday for Bureau-
Carroll-Henderson-Henry IL-Jo Daviess-Mercer-Putnam-Rock
Island-Warren-Whiteside.
MO...NONE.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Nichols
AVIATION...UttechHazardous weather outlook, Dec 28, 3:22 PM CST, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
322 PM CST Thu Dec 28 2017
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-292130-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
322 PM CST Thu Dec 28 2017
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Light snow and flurries should be ending around 7 PM or earlier.
Additional accumulations will be a dusting to locally a half inch
or less.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
More snow is expected on Friday and Friday night. Most areas could
pick up 1 to 4 inches, with isolated amounts around 5 inches
possible. Areas along and either side of the Interstate 80
corridor are currently favored for the higher snowfall amounts.
There is a low chance of additional light snow Saturday night into
early Sunday, mainly south of Interstate 80.
Bitterly cold conditions will return this weekend and into early
next week. Wind chills of 15 to around 35 below zero will be
common, beginning Friday night and persisting into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight,
but spotters are encouraged to report snowfall amounts of over an
inch.
08/Nichols
In the hours before
Local storm report, Dec 28, 6:01 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 PM CST THU DEC 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM SNOW DAVENPORT MUNICIPAL AIR 41.62N 90.58W
12/28/2017 M0.7 INCH SCOTT IA OFFICIAL NWS OBS
PAST 24 HOURS. 0.04 LIQUID. 18 TO 1 SNOW TO LIQUID RATIO.
0555 PM SNOW MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
12/28/2017 M0.6 INCH ROCK ISLAND IL OFFICIAL NWS OBS
PAST 24 HOURS. 0.04 LIQUID. 15 TO 1 SNOW TO LIQUID RATIO.
0555 PM SNOW DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
12/28/2017 M1.4 INCH DUBUQUE IA OFFICIAL NWS OBS
PAST 24 HOURS. 0.09 LIQUID. 16 TO 1 SNOW TO LIQUID RATIO.
&&
UTTECHLocal storm report, Dec 28, 7:32 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CST THU DEC 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM SNOW 2 SSE SCHAPVILLE 42.37N 90.18W
12/28/2017 M1.2 INCH JO DAVIESS IL TRAINED SPOTTER
SNOWFALL BETWEEN 9 AM AND 3 PM
0650 PM SNOW 1 ESE NORA 42.46N 89.93W
12/28/2017 M1.2 INCH JO DAVIESS IL TRAINED SPOTTER
SNOWFALL SINCE 9 AM
0658 PM SNOW 3 NE MUSCATINE 41.46N 91.03W
12/28/2017 M2.0 INCH MUSCATINE IA TRAINED SPOTTER
0658 PM SNOW 2 W CEDAR RAPIDS 41.98N 91.71W
12/28/2017 M1.0 INCH LINN IA TRAINED SPOTTER
&&
TESLocal storm report, Dec 28, 8:30 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CST THU DEC 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM SNOW DUBUQUE 42.50N 90.69W
12/28/2017 M1.5 INCH DUBUQUE IA PUBLIC
0820 PM SNOW WALCOTT 41.59N 90.78W
12/28/2017 M0.5 INCH SCOTT IA PUBLIC
STORM TOTAL
&&
TESLocal storm report, Dec 28, 8:45 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CST THU DEC 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM SNOW 5 N GRANGER 40.54N 91.96W
12/28/2017 M1.0 INCH SCOTLAND MO TRAINED SPOTTER
SNOW HAS ENDED
0258 PM SNOW 5 WNW KEOSAUQUA 40.77N 92.04W
12/28/2017 M0.7 INCH VAN BUREN IA TRAINED SPOTTER
SNOW HAS ENDED
0300 PM SNOW 1 WSW IOWA CITY 41.65N 91.55W
12/28/2017 M1.3 INCH JOHNSON IA TRAINED SPOTTER
SNOWFALL THROUGH 3 PM
0312 PM SNOW 4 W MOUNT PLEASANT 40.97N 91.63W
12/28/2017 E1.6 INCH HENRY IA TRAINED SPOTTER
SNOW PAST 24 HOURS. 3 INCHES ON THE GROUND.
0312 PM SNOW 2 WNW DUBUQUE 42.52N 90.72W
12/28/2017 E1.0 INCH DUBUQUE IA TRAINED SPOTTER
SNOW TOTAL FOR TODAY.
0314 PM SNOW 5 E CANTRIL 40.64N 91.98W
12/28/2017 M2.0 INCH VAN BUREN IA TRAINED SPOTTER
0352 PM SNOW 2 WNW FREEPORT 42.30N 89.67W
12/28/2017 M1.1 INCH STEPHENSON IL TRAINED SPOTTER
LIGHT SNOW CONTINUES
0354 PM SNOW 2 NNE MUSCATINE 41.44N 91.05W
12/28/2017 E2.0 INCH MUSCATINE IA TRAINED SPOTTER
LIGHT SNOW CONTINUES
0400 PM SNOW 6 WSW SCHAPVILLE 42.38N 90.31W
12/28/2017 E1.3 INCH JO DAVIESS IL TRAINED SPOTTER
EVENT TOTAL.
0420 PM SNOW 2 SSE IOWA CITY 41.64N 91.53W
12/28/2017 M1.2 INCH JOHNSON IA TRAINED SPOTTER
SNOW ENDED
0422 PM SNOW 2 WNW BURLINGTON 40.82N 91.16W
12/28/2017 M1.3 INCH DES MOINES IA TRAINED SPOTTER
PAST 18 HOURS. SNOW HAS STOPPED.
0422 PM SNOW 3 NNW DAVENPORT 41.60N 90.63W
12/28/2017 M0.8 INCH SCOTT IA NWS EMPLOYEE
PAST 12 HRS. 0.04 LIQUID. 20 TO 1 SNOW TO LIQUID RATIO.
0429 PM SNOW 3 N CEDAR RAPIDS 42.02N 91.67W
12/28/2017 M1.1 INCH LINN IA BROADCAST MEDIA
0520 PM SNOW 5 NW CEDAR RAPIDS 42.03N 91.72W
12/28/2017 M1.1 INCH LINN IA TRAINED SPOTTER
SNOWFALL TOTAL
0555 PM SNOW DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
12/28/2017 M1.4 INCH DUBUQUE IA OFFICIAL NWS OBS
PAST 24 HOURS. 0.09 LIQUID. 16 TO 1 SNOW TO LIQUID RATIO.
0555 PM SNOW MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
12/28/2017 M0.6 INCH ROCK ISLAND IL OFFICIAL NWS OBS
PAST 24 HOURS. 0.04 LIQUID. 15 TO 1 SNOW TO LIQUID RATIO.
0555 PM SNOW DAVENPORT MUNICIPAL AIR 41.62N 90.58W
12/28/2017 M0.7 INCH SCOTT IA OFFICIAL NWS OBS
PAST 24 HOURS. 0.04 LIQUID. 18 TO 1 SNOW TO LIQUID RATIO.
0648 PM SNOW 2 SSE SCHAPVILLE 42.37N 90.18W
12/28/2017 M1.2 INCH JO DAVIESS IL TRAINED SPOTTER
SNOWFALL BETWEEN 9 AM AND 3 PM
0650 PM SNOW 1 ESE NORA 42.46N 89.93W
12/28/2017 M1.2 INCH JO DAVIESS IL TRAINED SPOTTER
SNOWFALL SINCE 9 AM
0658 PM SNOW 3 NE MUSCATINE 41.46N 91.03W
12/28/2017 M2.0 INCH MUSCATINE IA TRAINED SPOTTER
0658 PM SNOW 2 W CEDAR RAPIDS 41.98N 91.71W
12/28/2017 M1.0 INCH LINN IA TRAINED SPOTTER
0810 PM SNOW DUBUQUE 42.50N 90.69W
12/28/2017 M1.5 INCH DUBUQUE IA PUBLIC
0820 PM SNOW WALCOTT 41.59N 90.78W
12/28/2017 M0.5 INCH SCOTT IA PUBLIC
STORM TOTAL
0840 PM SNOW 4 ENE FREEPORT 42.32N 89.57W
12/28/2017 M1.0 INCH STEPHENSON IL TRAINED SPOTTER
&&
THE REPORTS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.
SNOW REPORTS LISTED BY AMOUNT
INCHES LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
2.0 3 NE MUSCATINE IA MUSCATINE 0658 PM
2.0 2 NNE MUSCATINE IA MUSCATINE 0354 PM
2.0 5 E CANTRIL IA VAN BUREN 0314 PM
1.6 4 W MOUNT PLEASANT IA HENRY 0312 PM
1.5 DUBUQUE IA DUBUQUE 0810 PM
1.4 DUBUQUE REGIONAL AIRPOR IA DUBUQUE 0555 PM
1.3 2 WNW BURLINGTON IA DES MOINES 0422 PM
1.3 6 WSW SCHAPVILLE IL JO DAVIESS 0400 PM
1.3 1 WSW IOWA CITY IA JOHNSON 0300 PM
1.2 1 ESE NORA IL JO DAVIESS 0650 PM
1.2 2 SSE SCHAPVILLE IL JO DAVIESS 0648 PM
1.2 2 SSE IOWA CITY IA JOHNSON 0420 PM
1.1 5 NW CEDAR RAPIDS IA LINN 0520 PM
1.1 3 N CEDAR RAPIDS IA LINN 0429 PM
1.1 2 WNW FREEPORT IL STEPHENSON 0352 PM
1.0 4 ENE FREEPORT IL STEPHENSON 0840 PM
1.0 2 W CEDAR RAPIDS IA LINN 0658 PM
1.0 2 WNW DUBUQUE IA DUBUQUE 0312 PM
1.0 5 N GRANGER MO SCOTLAND 0258 PM
0.8 3 NNW DAVENPORT IA SCOTT 0422 PM
0.7 DAVENPORT MUNICIPAL AIR IA SCOTT 0555 PM
0.7 5 WNW KEOSAUQUA IA VAN BUREN 0258 PM
0.6 MOLINE QUAD-CITY AIRPOR IL ROCK ISLAND 0555 PM
0.5 WALCOTT IA SCOTT 0820 PM
TESLocal storm report, Dec 28, 10:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 PM CST THU DEC 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM SNOW W CANTRIL 40.64N 92.07W
12/28/2017 M1.5 INCH VAN BUREN IA TRAINED SPOTTER
PAST 24 HOURS.
&&
UTTECHWinter Weather, Buchanan
- When
- December 29, 12:00 AM CST to 8:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.471, -91.838 (the zone’s center; the record gives no point)
The COOP observer 4 miles west of Stanley reported 3.0 inches of snow.
Winter Storm, Linn
- When
- December 29, 6:00 AM CST to 11:00 PM CST
- Where
- Linn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.079, -91.599 (the zone’s center; the record gives no point)
Trained spotter snowfall reports ranged from 4.8 inches 5 miles northwest of Cedar Rapids to 6.0 inches 1 mile southeast of Cedar Rapids.
Winter Storm, Benton
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Benton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.080, -92.066 (the zone’s center; the record gives no point)
The COOP observer in Vinton reported 5.3 inches of snow.
Winter Storm, Iowa
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Iowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.686, -92.065 (the zone’s center; the record gives no point)
A trained spotter 4 miles north Marengo estimated 7.0 inches of snow.
Winter Storm, Johnson
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.672, -91.588 (the zone’s center; the record gives no point)
Snowfall reports ranged from 4.1 inches from a COOP observer in Iowa City to 7.5 inches 1 mile northeast of Lake MacBride State Park.
Winter Storm, Jones
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Jones forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.121, -91.131 (the zone’s center; the record gives no point)
Snowfall reports ranged from 2.7 inches from a COOP observer in Cascade to a trained spotter report of 3.5 inches in Wyoming.
Winter Storm, Cedar
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.772, -91.132 (the zone’s center; the record gives no point)
Snowfall reports ranged from a COOP observer report of 4.3 inches in Lowden to a trained spotter estimate of 6.0 inches in Tipton.
Winter Weather, Delaware
- When
- December 29, 6:00 AM CST to 8:00 PM CST
- Where
- Delaware forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.471, -91.367 (the zone’s center; the record gives no point)
Snowfall reports ranged from 1.8 inches south of Edgewood to a COOP observer report of 2.8 inches in Manchester.
Winter Weather, Keokuk
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Keokuk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.337, -92.179 (the zone’s center; the record gives no point)
COOP observer snowfall reports ranged from 0.8 inches at Sigourney to 3.0 inches near North English.
Winter Weather, Washington
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.336, -91.718 (the zone’s center; the record gives no point)
Snowfall reports ranged from a COOP observer report of 1.7 inches in Washington to a trained spotter reported of 3.0 inches in Crawfordsville.
Winter Weather, Louisa
- When
- December 29, 6:00 AM CST to 10:00 PM CST
- Where
- Louisa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.219, -91.260 (the zone’s center; the record gives no point)
Winter Storm, Scott
- When
- December 29, 7:00 AM CST to 10:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.637, -90.623 (the zone’s center; the record gives no point)
The official NWS observation at the Davenport Municipal Airport was 3.9 inches. A trained spotter reported 4.0 inches in Bettendorf. An NWS employee reported 5.6 inches 3 miles north northwest of Davenport.
Winter Storm, Muscatine
- When
- December 29, 7:00 AM CST to 10:00 PM CST
- Where
- Muscatine forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
Snowfall reports ranged from an estimate of 6.0 inches 1 mile east northeast of Muscatine to 6.5 inches southwest of Muscatine.
Winter Storm, Clinton
- When
- December 29, 7:00 AM CST to 10:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.898, -90.532 (the zone’s center; the record gives no point)
A COOP observer in Clinton reported 2.6 inches of snow.
Winter Weather, Dubuque
- When
- December 29, 7:00 AM CST to 8:00 PM CST
- Where
- Dubuque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.469, -90.882 (the zone’s center; the record gives no point)
The official NWS observation at the Dubuque Regional Airport was 1.9 inches. A trained spotter in Cascade reported 3.0 inches.
Winter Weather, Jackson
- When
- December 29, 7:00 AM CST to 8:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.172, -90.574 (the zone’s center; the record gives no point)
A COOP observer 4 miles west of Maquoketa reported 2.1 inches of snow.
Winter Weather, Henry
- When
- December 29, 8:00 AM CST to 10:00 PM CST
- Where
- Henry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.988, -91.544 (the zone’s center; the record gives no point)
Snowfall reports ranged from a trained spotter report of 0.7 inches at New London to a COOP obserer report of 1.5 inches one mile south southwest of Mount Pleasant.
Winter Weather, Des Moines
- When
- December 29, 9:00 AM CST to 10:00 PM CST
- Where
- Des Moines forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.923, -91.181 (the zone’s center; the record gives no point)
COOP observer snowfall reports ranged from 0.5 inches 2 mile south of Burlington to 3.0 inches near Gladstone.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Lake-Effect Snow in Michigan, December 29 to 31, 20173 deaths · 4 injured · $85,000 · 8 events
- Lake-Effect Snow in Pennsylvania, December 29 to 30, 2017$600,000 · 2 events
- Lake-Effect Snow in Ohio, December 29 to 31, 2017$550,000 · 3 events
- Lake-Effect Snow in New York, December 29 to 31, 2017$205,000 · 7 events
- Winter Weather in Ohio, December 29 to 30, 201731 events
- Extreme Cold in Minnesota, December 29 to 31, 201728 events
- Extreme Cold in Minnesota, December 29 to 31, 201724 events
- Extreme Cold in North Dakota, December 29 to 31, 201718 events
- Winter Storm and Winter Weather in Illinois, December 29, 201711 events
- Winter Weather in South Dakota, December 29, 20179 events
- Winter Storm in Montana, December 29 to 30, 20178 events
- Winter Weather in Iowa, December 29, 20178 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 732052, 732025, 732026, 732027, 732031, 732035, 732042, 732053, 732056, 732057, 732075, 732022, 732045, 732049, 732051, 732055, 732094, 732100.